Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Oral Thrush and Party Drugs?
Jul 17, 2001

I have a question regarding Thrush. This past week I went to have my teeth cleaned for the first time in 6 or 7 years. Not showing signs of good oral hygiene, but no cavaties. My dentist showed that I had thrush and immediately I started to panic about possibly having HIV.

I have been in a relationship with someone for more almost three years, and have strayed a few times, each time playing safely. My partner has tested negative and now I am awaiting my test results, and I am praying and believing in my faith in God and Jesus that I am ok.

In reading up on this message board I have seen there are other things that can cause thrush and have some questions.

1. Occassionally when I go out with my friends I partake in some partying, these include using ecstasy, ketamine, GHB, and crystal (ice). I know the dangers and acknowledge my use of these drugs. Can any of these create an imbalance in the microorganisms in the mouth that could result in thrush.

2. I had taken Zithromax for a sinus infection about a little more than a month ago. Could this also cause it to form, and if it did and thrush went untreated would it go away by itself?

3. I work out regularly and have used the following: Ripped Fuel, HydroxyCut, HGH sublingual spray, and liquid Creatine taken sublingually. I have also taken Deco Durabilin but that has been more than 2 years ago. Can any of these have caused it?

4. I also read that it may be caused by poor oral hygeine and I cannot think of anything more poor than waiting 6 - 7 years for a cleaning. Would this be an attribute or cause?

My dentist put me on Difulcan and within 2 days the patches have disappeared. As I mentioned I did take an HIV test and am awaiting my results but am going through the typical anxiety that goes along with taking the test.

I appreciate your answers

Response from Dr. Feinberg

Party drugs and muscle drugs do not cause thrush, nor does poor oral hygiene, but antibiotic use, especially when it is prolonged, can cause an imbalance in the mouth's normal microorganisms that permits the Candida to flourish.

You lead a fairly drug-heavy life. Maybe the thrush is a wake-up call to chill out.


Previous
SWITCH treatment for fungal infection?
Next
Aids transmitted through semen or vaginal fluids

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement